MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL
Model Number INVISALIGN FULL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Headache (1880)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported that the aligner treatment made the patient's migraines worse in 2020 and reported being hospitalized.No additional information is available at this time.
 
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions -in rare instances, problems in the temporo-mandibular joint (temporo-mandibular disorder (tmd)) may result in joint pain, headaches, or ear problems.During forward posturing and vertical changes with mandibular advancement features, problems in the temporo-mandibular joint may be exacerbated)." the treating doctor noted that the orthodontic treatment began in 2017, during which an acceleration device was used.In 2018, the patient reported headaches.The patient, last visit to the office was in 2021 and has not been in contact with the patient since despite follow-up attempts.The patient required hospitalization due to migraines, and the invisalign system aligners were being used, and therefore this event is being filed as an mdr per 21 cfr 803.There is no conclusive evidence to confirm the exact date of the hospitalization except that it was during 2020.

Brand Name
INVISALIGN SYSTEM
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
adriana solis
2820 orchard parkway
san jose, CA 95134
MDR Report Key20864140
Report Number2953749-2024-03341
Device Sequence Number8688210
Product Code NXC
UDI-Device Identifier00816063020004
UDI-Public(01)00816063020004(10)0025073578(13)170416(91)05731761XXN
Combination Product (Y/N)N
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberINVISALIGN FULL
Device Catalogue Number8500
Device Lot Number25073578
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Initial Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/16/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age37 YR
Patient SexFemale